What causes indigestion and nausea while on Cimetidine?

default
Posted on Fri, 6 Oct 2017 in Digestion and Bowels
Question: I have never had stomach trouble or indigestion and I'm a 64 year old very healthy female. On Tuesday night I woke up with pain at the top of my stomach. It has been ongoing and on Wednesday I started taking Cimetidine, which definitely helps during the day. I have been able to do normal things. I would think, since it seems unrelated to food consumption, that it would be going away. Wednesday night I slept fine. Last night I woke up constantly with pain and a little nausea. I am having no other symptions, chest pains, dizziness or anything else....just aggravating pressure and pain. I tried sleeping sitting up and that helps a little. Is this something I should be concerned about and should I go to see my doctor? Or is there another OTC medicine that might make a difference?
doctor
Answered by Dr. Michelle Gibson James 32 minutes later
Brief Answer:
peptobismol and probiotics may help

Detailed Answer:
HI, thanks for using healthcare magic

Pain or pressure in the upper part of the abdomen/epigastrium can be due to gastritis which is inflammation/irritation of the stomach.

It can be due to foods or reflux , since there is no previous history of stomach issues then it should resolve within a 3 to 5 days with treatment.
If the pain is severe, however, then it would be best to be seen

You may want to consider pepto bismol which help with the nausea along with other symptoms.
This can be used with the cimetidine if you wish, there are no adverse interactions between these medications and they may augment each other.

Probiotics have also been found to be helpful in resolving issues of the GI tract

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16810 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

Recent questions on  Gastritis

doctor1 MD

My 32 years old married female relative is taking Rekool 20 for the last 18 months continuously for her Gastritis problem. The medicine use keeps...

doctor1 MD

I have been experiencing severe gastritis. Endoscope showed pre-pyloric inflammation. No other damage was visible. We are waiting on results of the...

doctor1 MD

My doctor diagnosed me with gastritis in May of 2010. I have continued to have these attacks since. I have a dull constant pain and a stabbing...

doctor1 MD

Hello, today Ive noticed my pee to be cloudy with a strong and unusual Oder. I was wondering if there could be any suggestions on what that could...

doctor1 MD

I ve been pretty sick fora week. It began when my GP thought I might have clot in my right leg (swelling, redness , warmth) so she sent me to the...

doctor1 MD

I have a pain on the right side of chest more toward the back. I feel it when I take a deep breath, or cough . and it feels almost like a sore...

doctor1 MD

Pain on left upper side of chest, out of breath, sweating in cold room, extremely fatigued and acid reflux .

Get personalised answers from verified doctor in minutes across 80+ specialties

160 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2